J Korean Soc Clin Toxicol.  2014 Jun;12(1):35-38.

Two Cases of Intoxication with Phentermine

Affiliations
  • 1Department of Emergency Medicine, Yonsei University College of Medicine, Korea. emstar@yuhs.ac

Abstract

Phentermine has been widely used as an appetite suppressant since 2004 in Korea. The authors experienced two cases of acute phentermine overdose and report with the literature review. A 36-year-old man and a 24-year-old woman presented together to the emergency department with taking 13 tablets (390 mg) of phentermine 16 hours ago. They had tachycardia, hypertension and complained visual symptoms, nausea, insomnia and anxiety. These symptoms were resolved by conservative management.

Keyword

Phentermine; Drug Overdose; Case Reports

MeSH Terms

Adult
Anxiety
Appetite
Drug Overdose
Emergency Service, Hospital
Female
Humans
Hypertension
Korea
Nausea
Phentermine*
Sleep Initiation and Maintenance Disorders
Tablets
Tachycardia
Young Adult
Phentermine
Tablets
Full Text Links
  • JKSCT
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error